Complex Analysis
On boundaries of Levi-flat hypersurfaces in Cn
Comptes Rendus. Mathématique, Volume 341 (2005) no. 6, pp. 343-348.

Let S be a smooth 2-codimensional real compact submanifold of Cn, n>2. We address the problem of finding a compact hypersurface M, with boundary S, such that MS is Levi-flat. We prove the following theorem. Assume that (i) S is nonminimal at every CR point, (ii) every complex point of S is flat and elliptic and there exists at least one such point, (iii) S does not contain complex submanifolds of dimension n2. Then there exists a Levi-flat (2n1)-subvariety M˜C×Cn with negligible singularities and boundary S˜ (in the sense of currents) such that the natural projection π:C×CnCn restricts to a CR diffeomorphism between S and S˜.

Soit S une sous-variété réelle, lisse. compacte, de codimension 2 de Cn, n>2. On considère le problème de l'existence d'une hypersurface compacte M, de bord S, telle que MS soit Levi-plate. On démontre le théorème suivant : supposons que (i) S est non minimale en tout point CR, (ii) tout point complexe de S est plat et elliptique et il en existe un au moins, (iii) S ne contient aucune sous-variété complexe de dimension n2. Alors il existe une sous-variété M˜C×Cn, à singularités négligeables, avec bord S˜ (au sens des courants) et telle quel la projection naturelle π:C×CnCn donne un difféomorphisme CR entre S et S˜.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2005.07.012
Dolbeault, Pierre 1; Tomassini, Giuseppe 2; Zaitsev, Dmitri 3

1 Institut de mathématiques de Jussieu, université Paris 6, 175, rue du Chevaleret, 75013 Paris, France
2 Scuola Normale Superiore, Piazza dei Cavalieri 7, 56126 Pisa, Italy
3 School of Mathematics, Trinity College, Dublin 2, Ireland
@article{CRMATH_2005__341_6_343_0,
     author = {Dolbeault, Pierre and Tomassini, Giuseppe and Zaitsev, Dmitri},
     title = {On boundaries of {Levi-flat} hypersurfaces in $ {\mathbb{C}}^{n}$},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {343--348},
     publisher = {Elsevier},
     volume = {341},
     number = {6},
     year = {2005},
     doi = {10.1016/j.crma.2005.07.012},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2005.07.012/}
}
TY  - JOUR
AU  - Dolbeault, Pierre
AU  - Tomassini, Giuseppe
AU  - Zaitsev, Dmitri
TI  - On boundaries of Levi-flat hypersurfaces in $ {\mathbb{C}}^{n}$
JO  - Comptes Rendus. Mathématique
PY  - 2005
SP  - 343
EP  - 348
VL  - 341
IS  - 6
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2005.07.012/
DO  - 10.1016/j.crma.2005.07.012
LA  - en
ID  - CRMATH_2005__341_6_343_0
ER  - 
%0 Journal Article
%A Dolbeault, Pierre
%A Tomassini, Giuseppe
%A Zaitsev, Dmitri
%T On boundaries of Levi-flat hypersurfaces in $ {\mathbb{C}}^{n}$
%J Comptes Rendus. Mathématique
%D 2005
%P 343-348
%V 341
%N 6
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2005.07.012/
%R 10.1016/j.crma.2005.07.012
%G en
%F CRMATH_2005__341_6_343_0
Dolbeault, Pierre; Tomassini, Giuseppe; Zaitsev, Dmitri. On boundaries of Levi-flat hypersurfaces in $ {\mathbb{C}}^{n}$. Comptes Rendus. Mathématique, Volume 341 (2005) no. 6, pp. 343-348. doi : 10.1016/j.crma.2005.07.012. http://www.numdam.org/articles/10.1016/j.crma.2005.07.012/

[1] Bedford, E.; Gaveau, B. Envelopes of holomorphy of certain 2-spheres in C2, Amer. J. Math., Volume 105 (1983), pp. 975-1009

[2] Bedford, E.; Klingenberg, W. On the envelopes of holomorphy of a 2-spheres in C2, J. Amer. Math. Soc., Volume 4 (1991), pp. 623-646

[3] Bishop, E. Differentiable manifolds in complex Euclidean space, Duke Math. J., Volume 32 (1966), pp. 1-22

[4] Candel, A.; Conlon, L. Foliations. I, Grad. Stud. Math., vol. 23, Amer. Math. Soc., Providence, RI, 2000

[5] Chirka, E.M.; Shcherbina, N.V. Pseudoconvexity of rigid domains and foliations of hulls of graphs, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), Volume 22 (1995) no. 4, pp. 707-735

[6] P. Delannay, Problème du bord pour les variétés maximalement complexes, Thèse de doctorat de l'Université de Grenoble I, Octobre, 1999

[7] Dolbeault, P. Sur les chaînes maximalement complexes de bord donné, Geometric Measure Theory and the Calculus of Variations, Arcata, CA, 1984, Proc. Sympos. Pure Math., vol. 44, Amer. Math. Soc., Providence, RI, 1986, pp. 171-205

[8] Dolbeault, P. CR analytic varieties with given boundary, Complex Analysis and Geometry, Univ. Ser. Math., Plenum, New York, 1993, pp. 195-207

[9] Harvey, F.R. Holomorphic chains and their boundaries, Several Complex Variables, Part 1, Williams Coll., Williamstown, MA, 1975, Proc. Sympos. Pure Math., vol. XXX, Amer. Math. Soc., Providence, RI, 1977, pp. 309-382

[10] Harvey, F.R.; Lawson, H.B. Jr. On boundaries of complex analytic varieties. I, Ann. of Math. (2), Volume 102 (1975) no. 2, pp. 223-290

[11] Kruz̆ilin, N.G. Two-dimensional spheres in the boundary of strictly pseudoconvex domains in C2, Izv. Akad. Nauk SSSR Ser. Mat., Volume 55 (1991), pp. 1194-1237

[12] Shcherbina, N. On the polynomial hull of a graph, Indiana Univ. Math. J., Volume 42 (1993), pp. 477-503

[13] Slodkowski, Z.; Tomassini, G. Weak solutions for the Levi equation and envelope of holomorphy, J. Funct. Anal., Volume 101 (1991), pp. 392-407

[14] Tumanov, A.E. Extension of CR-functions into a wedge from a manifold of finite type, Mat. Sb. (N.S.), Volume 136(178) (1988) no. 1, pp. 128-139 (Translation in Math. USSR-Sb., 64, 1, 1989, pp. 129-140)

Cited by Sources: